I'm am about to start Suboxone..advice on what to expect please? especially the first day?
- 1 Apr 2010 by Anonymous
- 23 Nov 2011
- suboxone, vicodin, opiate dependence, addiction
I posted earlier about my addiction to Vicodin and everything else that was on my mind at the time :) I am about to start Sub treatment here in about a week and I am so curious as to what to expect especially the first day?
Am I going to feel better right away? I know mornings are the WORST for me. I can't even function right w/out my first dose of Vics..I feel so sick! Am I going to be able to work and function normally? because I cannot take time of work..I have to continue w/ day to day life.
I am going to go to support groups, and do what I can..this site is especially great for support! i have done sooooo much research on Suboxone and have read so many different things..I know everyone reacts differently, but i would just like to get an idea of what to expect?
hi, first let me say,i hope your getting these from a doctor.wait 24-36 hrs from the last time you took any pills. my doc started me on half an 8 mg pill i waited 20 min and he told me to take other half. most people take1 a day at first. if that doesn't stop your withdraw you may take more.and your doc may tell u to take it 2 x a day. but the first time you take a whole pill your gonna say to yourself omg why didn't i do this years ago.you will feel 100% better.no cravings no waking up to feel like shit. your whole life is about change for the better.make the most of it.find support groups or therapy. make the most your new life. your gonna b function way better than you were. work will b fine.
You should start to feel alot better anywhere from 20 minutes to 45 minutes after you dissolve it under your tongue. Some people do rarely have some sensory issues. This is pretty rare but it does happen. I am kinda a jittery person anyway, but, I had a friend drive me for a few days, I just was a little weirded out and was afraid to drive because I had the sensory illusions. I functioned fine and felt no withdrawal and once the suboxone gets in your system, the withdrawals are gone completely, even until the next day. They may keep you at the doctor's office for an hour while they induct you onto this, and check your vitals etc. It does start working almost immediately, but, at the 2 hours mark, I felt much much better.
Remember you must be in a mild to moderate state of withdrawal when you go for your first day induction. It seems like forever, with a lot of anxiety,but within 5 or 10 minutes,sometimes less,sometimes a little longer, but once it kick's in you feel almost like a new person, the cravings and withdrawal and pain begin to drammatically improve. Within, the first hour, you should be ready to go home and by the next day or two you should be able to go to work. Talk to the doc. After the first few days or week, the doc will switch you from subutex to the longer and stronger form,suboxone . The rest will be up to you, but the suboxone really works trust me, I was as hard core as they come, abused every med possible. There are some side effects the first 2 weeks but wery mild and not dangerous especially the meds you were on before. Good Luck on your journey and welcome to sobriety.GO THROUGH WITH IT!! paulsport3
If induction is done correctly (and it probably won't be) it should take a little longer then the times the other posters have mentioned. A lot of it depends on what your tolerance is, first, I hope you know, you have to be in precipitated withdrawl, which will be determined by the COWS worksheet (you can Google that), to be induced what we believe to be the correct way is, you should start out on 2mgs, then see how you are, if you're not stable, then you should be increased by 2mgs every hour until stable, everybodies different as tolerances vary by usage of your drug of choice. Remember one thing about Suboxone - lesser is better, too often we see doctors induce patients at too high a dose and it really messes them up. Once you get stable, after a few days it's time to plan on getting off of it, and titrating down, correctly, and that's an art in itself.
Hi there great choice getting on the subs you definitely won't regret it. It works better to start after you're been off regular opiates a few days. I came in strung out on dilaudid and it did help a lot but it didn't work its best until a few days later. If you haven't been off they hydros long they might start you on subutex (no naloxone) for a week or two until it clears out of your system. RELIEF is the best word to describe how you feel when you start taking it. Like some others have said try to take the lowest dose possible it will make getting off it a lot easier and save you money if you have to buy them without insurance they cost $5-6 a pill. I started out on two 8mg a day and it actually seemed to work better when I went down to 1 1/2. A higher dose can actually have less of an effect because you build up too much naloxone and it counters the effects. Keep up with the treatment without it the suboxone won't do you much good.
Stay on it until you feel you have the "tools" from treatment to manage your cravings without suboxone. Once you start taking it you won't have to worry about if you have enough pills to make it through tomorrow and you won't dread mornings any more! I know what you mean I'd wake up and my body wanted pills more than food I couldn't hardly eat until I had my fix. Don't worry about that BS any more your life is about to take a 180. You will function way better and feel motivated to do all the things you want/need to do you'll get your life back the way it is you want it to be. Good luck you're making a great step in the right direction.
From my experience, suboxone takes a little longer to kick in, but once it does you will feel normal again, like u did before you started takings pills. I love suboxone unfortunately you shouldn't stay on it too long because it can be extremely hard to get off of. Some people do need to be on it for long periods though out of necessity. Best of luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Nov 2010 • 2 answers
Posted 2 Feb 2011 • 7 answers
Posted 12 Apr 2011 • 2 answers
Posted 12 Jul 2011 • 3 answers
Posted 20 Jan 2012 • 4 answers